Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 62, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Oct 16, 2020, 4:02 AM MDT for 5 counties in Colorado. It took effect at Oct 16, 2020, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2020, 4:02 AM MDT (10:02 UTC)
- In effect from
- Oct 16, 2020, 12:00 PM MDT
- Expired
- Oct 16, 2020, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, El Paso County, CO, Fremont County, CO, Lake County, CO, Teller County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 116 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 461 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217 WWUS85 KPUB 161002 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 402 AM MDT Fri Oct 16 2020 ...A Red Flag Warning has been issued from noon until 9 pm mdt today for gusty winds, low relative humidity and dry fuels, for fire weather zones 220 through 222, which include Lake, Chaffee, Fremont and Teller Counties... ...A Fire Weather Watch remains in effect from Saturday afternoon through Saturday evening for gusty winds, low relative humidities, and dry fuels for fire weather zones 220 through 230 which includes Lake and Chaffee Counties, the San Luis Valley, the eastern San Juan and La Garita Mountains, the Sangre de Cristo and Wet Mountains, Wet Mountain Valley, Fremont and Teller Counties, and the I-25 corridor... COZ220>222-170215- /O.NEW.KPUB.FW.W.0062.201016T1800Z-201017T0300Z/ /O.CON.KPUB.FW.A.0044.201017T1800Z-201018T0100Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- 402 AM MDT Fri Oct 16 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220... 221 AND 222... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FOR FIRE WEATHER ZONES 221...222... 225...226...227...228...229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon today to 9 PM MDT this evening. * Affected Area...Fire Weather Zones 220...221 and 222. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ223>230-170215- /O.CON.KPUB.FW.A.0044.201017T1800Z-201018T0100Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 402 AM MDT Fri Oct 16 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 220...223 AND 224... * Affected Area...Fire Weather Zones 223...224...225...226... 227...228...229 and 230. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
550 WWUS85 KPUB 162053 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 253 PM MDT Fri Oct 16 2020 ...A Red Flag Warning remains in effect until 9 pm mdt today for gusty winds, low relative humidity and dry fuels, for fire weather zones 220 through 222, which include Lake, Chaffee, Fremont and Teller Counties... ...A Red Flag Warning has been issued from noon until 7 pm MDT Saturday for gusty winds, low relative humidities, and dry fuels for fire weather zones 220 through 230, which includes Lake and Chaffee Counties, the San Luis Valley, the eastern San Juan and La Garita Mountains, the Sangre de Cristo and Wet Mountains, Wet Mountain Valley, Fremont and Teller Counties, and the I-25 corridor... COZ220>222-171300- /O.UPG.KPUB.FW.A.0044.201017T1800Z-201018T0100Z/ /O.NEW.KPUB.FW.W.0063.201017T1800Z-201018T0100Z/ /O.CON.KPUB.FW.W.0062.000000T0000Z-201017T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- 253 PM MDT Fri Oct 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220...221 AND 222... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SATURDAY FOR FIRE WEATHER ZONES 220...221 AND 222... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 7 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 220...221 and 222. * Winds...West 15 to 25 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ223>230-171300- /O.UPG.KPUB.FW.A.0044.201017T1800Z-201018T0100Z/ /O.NEW.KPUB.FW.W.0063.201017T1800Z-201018T0100Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 253 PM MDT Fri Oct 16 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SATURDAY FOR FIRE WEATHER ZONES 223...224...225...226...227...228...229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 7 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 223...224...225...226... 227...228...229 and 230. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 9 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
674 WWUS85 KPUB 170255 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 855 PM MDT Fri Oct 16 2020 ...A Red Flag Warning will expire at 9 pm MDT this evening for for fire weather zones 220 through 222, which include Lake, Chaffee, Fremont and Teller Counties... ...A Red Flag Warning remains in effect from noon until 7 pm MDT Saturday for gusty winds, low relative humidities, and dry fuels for fire weather zones 220 through 230, which includes Lake and Chaffee Counties, the San Luis Valley, the eastern San Juan and La Garita Mountains, the Sangre de Cristo and Wet Mountains, Wet Mountain Valley, Fremont and Teller Counties, and the I-25 corridor... COZ220>222-171900- /O.EXP.KPUB.FW.W.0062.000000T0000Z-201017T0300Z/ /O.CON.KPUB.FW.W.0063.201017T1800Z-201018T0100Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- 855 PM MDT Fri Oct 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT SATURDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 220... 221 AND 222... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 220...221 AND 222... * Affected Area...Fire Weather Zones 220...221 and 222. * Winds...West 15 to 25 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ223>230-171900- /O.CON.KPUB.FW.W.0063.201017T1800Z-201018T0100Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 855 PM MDT Fri Oct 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT SATURDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS, FOR FIRE WEATHER ZONES 223... 224...225...226...227...228...229 AND 230... * Affected Area...Fire Weather Zones 223...224...225...226... 227...228...229 and 230. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 9 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 16, 3:55 AM MDT, 7 minutes earlier.
Area forecast discussion, Oct 16, 3:55 AM MDT, 7 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 355 AM MDT Fri Oct 16 2020 .SHORT TERM...(Today and tonight) Issued at 353 AM MDT Fri Oct 16 2020 Moderate w-nw upper flow expected across CO today and tonight as lee side surface trough develops along the I-25 corridor by evening. Main concern today will be critical fire weather conditions developing over the upper Arkansas Valley and Teller County, where HRRR suggests mixing of stronger mid level flow will likely produce some 25-35 mph gusts in the afternoon. Air mass should be dry enough for afternoon humidity to fall below 15 percent for a few hours, especially near the Arkansas River from west of Canon City up through Salida/Buena Vista/Leadville. Will hoist a Red Flag Warning for fire weather zones 220/221/222 for today into this evening, though only about half of 222 will likely see critical conditions, as areas near Canon City hold onto a lighter e-se wind for much of the day. Could see some spotty critical conditions farther south into the La Garitas/nr San Luis Valley/nr Sangres, though srn extent of the strongest winds is questionable enough to leave them out of the warning for now. Max temps will begin to drift upward a few degf, especially on the plains, as mid levels slowly warm, with readings fairly close to seasonal averages at most locations. Overnight, nw upper flow strengthens as energy digs into the nrn Rockies, with weak mountain wave developing after midnight. As a result, winds and temps will begin to increase in usual lee side warm spots, with mild overnight lows along and west of I-25. While strongest winds should remain confined to the higher peaks and lee slopes north of our CWA overnight, HRRR does hint at some stronger (30-40 kt) gusts spreading into the upper Arkansas Valley toward Sat morning, especially from Salida north to Buena Vista. .LONG TERM...(Saturday through Thursday) Issued at 353 AM MDT Fri Oct 16 2020 Saturday...Increasing west to northwest flow aloft ahead of an approaching cold front means another warm, dry and windy day across the forecast area. It also means enhanced fire danger for much of the area, and the ongoing Fire Weather Watch looks good. Confidence is high that it will be upgraded to a Red Flag Warning at some point today. Latest model runs still are pointing to the cold front surging south across the Palmer Divide some time between 3 and 6 pm, with wind gusts along and behind the front in the 30 to 35 mph range. Expect high temps on Sat in the 60s to around 70F for the high valleys, and mid 70s to lower 80s for the plains. Sunday...A post-frontal cool day with easterly surface winds in place across the plains. The San Luis Valley and the Upper Arkansas River Valley will be the places to be, with highs in the mid 60s to around 70F. The eastern plains will be much cooler, with forecast highs in the 50s to right around 60F. Monday through Thursday...Long range models continue to paint a very consistent weather pattern, of west to northwest flow aloft with all the activity staying to the north of the state, and continued dry conditions. Llvl easterly flow will be in place across the plains on Mon, with another cold front expected to push in late Wed aftn. Look for highs in the 60s to around 70F for most locations both Mon, Tue and Thu. Wed will be a warmer day, ahead of the cold front, with max temps in the mid 60s to mid 70s across the plains. Moore && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 353 AM MDT Fri Oct 16 2020 VFR conditions expected at all taf sites. Winds will follow typical diurnal cycle, with s-se winds in the 10-15 kt range 18z-00z at KPUB and KCOS. && .PUB WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 9 AM MDT this morning for COZ086-089-093- 095>099. Red Flag Warning from noon today to 9 PM MDT this evening for COZ220>222. Fire Weather Watch from Saturday afternoon through Saturday evening for COZ220>230. && SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, Oct 15, 7:56 PM MDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 756 PM MDT Thu Oct 15 2020 COZ058>089-093>099-170200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 756 PM MDT Thu Oct 15 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Temperatures will drop below freezing across much of the southeast plains late tonight. The cold temperatures will damage tender vegetation if not protected, and could cause damage to undrained exposed irrigation systems. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A widespread freeze will continue across much of the southeast plains early Friday morning as low temperatures cool into the upper 20s to lower 30s. Fire danger will increase again on Saturday ahead of the next cold front. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed the rest of tonight. 31/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 2:53 PM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 28 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.